Flash Flood, Creek
- When
- August 24, 4:30 PM CST to 5:30 PM CST
- Where
- Creek County, Mounds
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.870, -96.070
Heavy rain caused significant street flooding.
Heavy rains caused flash flooding across parts of eastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Heavy rains caused flash flooding across parts of eastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 24, 1:30 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 230 PM CDT FRI AUG 24 2007 .DISCUSSION... THUNDERSTORMS HAVE CONTINUED TO DEVELOP MOST OF THE DAY FROM WRN INTO NERN OK...ALONG/NEAR OLD OUTFLOW BOUNDARY AND BROAD ZONE OF DIFFERENTIAL HEATING. PERSISTENT CLOUD COVER HAS HELD DOWN INSTABILITY SOME...BUT AREAS ACROSS NE OK SHOULD HAVE THE BEST LATE AFTERNOON SHEAR (0-6KM AROUND 35-40 KTS). ACCORDINGLY...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER OF THE DAY. WILL ALSO NEED TO KEEP AN EYE ON THE HEAVY RAINFALL POTENTIAL ACROSS NE OK. PWS ARE RUNNING AROUND 2 INCHES AND VERY IMPRESSIVE H85 MOISTURE TRANSPORT WAS NOTED ACROSS NCTNRL/NERN OK. TRAINING OF CELLS ALONG THE WEAK OUTFLOW(S) REMAINS A DISTINCT POSSIBILITY...WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE MOST SIGNIFICANT RAINFALL OVER THE PAST WEEK HAS REMAINED S OF THE AREA OF CONCERN...SO WE/RE NOT PLANNING ON ANY FLASH FLOOD HEADLINES AT THIS TIME. SURFACE BOUNDARY(S) EXPECTED TO PUSH INTO SE OK/WCNTRL AR BY SATURDAY. PRIMARY FOCUS FOR STORMS SHOULD REMAIN W...BUT WITH BOUNDARY ACROSS THE REGION...WILL MAINTAIN 20/30 POPS. BOUNDARY SHOULD WASH OUT BY SUNDAY...WITH SLY FLOW RETURNING. SHOULD BE ANOTHER HOT AND STICKY DAY...WITH TEMPS BOUNCING BACK INTO THE MID/UPPER 90S. EXTENDED (TUESDAY THROUGH FRIDAY)... UPPER FLOW WILL GRADUALLY BECOME MORE AMPLIFIED DURING THIS PERIOD...WITH NWLY FLOW DEVELOPING ACROSS THE REGION AS RIDGE BUILDS IN THE WRN STATES. AFTER ANOTHER HOT DAY ON TUESDAY...PLAN ON INTRODUCING LOW POPS WEDNESDAY AS WEAKNESSES IN THE UPPER FLOW APPEAR AND COLD FRONT NEARS. GFS/ECMWF IN REASONABLE AGREEMENT THAT FRONT WILL MOVE THROUGH THE AREA THURSDAY...WITH DRIER AIR FILTERING S THURSDAY NIGHT INTO FRIDAY. IF THIS HOLDS TRUE...LESS OPPRESSIVE TEMPS ARE IN THE OFFING...WITH OVERNIGHT LOWS IN THE 60S GOING INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 91 73 96 / 60 20 10 10 FSM 74 94 72 98 / 20 30 10 10 MLC 75 96 70 97 / 30 30 20 10 BVO 70 89 67 94 / 70 20 10 10 FYV 69 90 65 92 / 50 30 10 10 BYV 70 89 66 92 / 50 30 10 10 MKO 72 90 71 96 / 50 20 10 10 MIO 70 90 68 93 / 70 20 10 10 F10 73 92 71 96 / 50 30 10 10 HHW 77 95 72 97 / 10 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 238 PM CDT FRI AUG 24 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 237 PM CDT FRI AUG 24 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...TONIGHT. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALONG AND NORTH OF AN OUTFLOW BOUNDARY THAT EXTENDS FROM NEAR SPRINGFIELD MISSOURI TO NEAR TULSA OKLAHOMA. THIS ACTIVITY WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON AND INTO THE EVENING HOURS AS THE AIRMASS ACROSS THE REGION BECOMES INCREASINGLY UNSTABLE. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING. WIND GUSTS OF 80 MPH AND LARGE HAIL WILL BE THE PRIMARY CONCERN. HOWEVER...THERE WILL BE ADEQUATE DEEP LAYER SHEAR FOR SUPERCELL DEVELOPMENT. THE THREAT FOR SEVERE THUNDERSTORMS WILL SUBSIDE AS WE MOVE INTO THE OVERNIGHT HOURS. AS THE SEVERE WEATHER THREAT DIMINISHES...THE RISK FOR HEAVY RAIN WILL INCREASE AS THE LOW LEVEL JET INCREASES OVERNIGHT AND AN UPPER LEVEL DISTURBANCE SWEEPS ACROSS THE REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS FROM TONIGHT MAY LINGER INTO THE DAY SATURDAY. DRY AND WARM WEATHER WILL OCCUR AS HIGH PRESSURE ALOFT WILL CONTROL THE WEATHER EARLY NEXT WEEK. THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST DURING THE MIDDLE OF NEXT WEEK AS A COLD FRONT MAY MOVE INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT FRI AUG 24 2007
OKZ060-066-242145-
OKMULGEE OK-TULSA OK-
417 PM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE AND SOUTHEASTERN TULSA
AT 417 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF BEGGS...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...LIBERTY...BEGGS...HECTORVILLE AND
LEONARD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3587 9618 3570 9617 3575 9579 3594 9580SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT FRI AUG 24 2007
OKZ064-242215-
CREEK OK-
428 PM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTHERN CREEK
AT 428 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18
MILES WEST OF MILFAY...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...SLICK...
DEPEW AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3586 9663 3564 9664 3568 9621 3597 9609SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT FRI AUG 24 2007
ARZ001-002-011-242245-
BENTON AR-CARROLL AR-MADISON AR-
441 PM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
NORTHWESTERN CARROLL...NORTHEASTERN BENTON AND NORTHERN MADISON
AT 441 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GATEWAY TO 2 MILES SOUTH OF MONTE NE...MOVING
EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WALNUT HILL...OAK GROVE...OAK HILL...BLAND...HILL TOP...
PLEASANT RIDGE...ROGERS...LOWELL...GATEWAY...WAR EAGLE...MONTE NE...
LOOKOUT...LARUE...AVOCA...GARFIELD...BERRYVILLE...EUREKA SPRINGS...
CABANAL...BEAVER LAKE...URBANETTE...GRANDVIEW...BUSCH...BEAVER AND
ROCKHOUSE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3649 9404 3625 9418 3625 9355 3648 9340SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT FRI AUG 24 2007
OKZ060-242215-
TULSA OK-
447 PM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CENTRAL TULSA
AT 447 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TULSA...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY AND JENKS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3613 9611 3596 9602 3607 9581 3624 9596SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT FRI AUG 24 2007
OKZ060-064-066-067-242300-
CREEK OK-OKMULGEE OK-TULSA OK-WAGONER OK-
459 PM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE...NORTHWESTERN WAGONER...CREEK AND SOUTHERN
TULSA
AT 459 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM TULSA TO 9 MILES SOUTHWEST OF MILFAY...MOVING
EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...LIBERTY...GRAY...HECTORVILLE...SAND SPRINGS...
LEONARD...BIXBY...JENKS...GLENPOOL...BROKEN ARROW...STONEBLUFF...
BRISTOW...MILFAY...SLICK...DEPEW...MOUNDS...KIEFER...KELLYVILLE AND
SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3613 9626 3566 9665 3579 9572 3618 9574SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT FRI AUG 24 2007
OKZ060-064-066-067-242330-
CREEK OK-OKMULGEE OK-TULSA OK-WAGONER OK-
529 PM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE...SOUTHWESTERN WAGONER...EASTERN CREEK AND
SOUTHEASTERN TULSA
AT 529 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM TULSA TO 2 MILES SOUTH OF MOUNDS TO 7 MILES SOUTH
OF SLICK...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...LIBERTY...BEGGS...BALD
HILL...HECTORVILLE...LEONARD...BIXBY...JENKS...GLENPOOL...BROKEN
ARROW...SLICK...MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3618 9596 3594 9622 3569 9639 3574 9577
3588 9576 3616 9577The Tulsa radar (KINX), 57 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
5 flash flood. Local standard time, as filed.
Heavy rain caused significant street flooding.
Heavy rain caused signficant street flooding.
Heavy rain caused water to flow over Highway 75.
Heavy rain caused significant street flooding.
Heavy rain caused flooding, which resulted in the closing of Highway 69 in Pryor.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54689, 54691, 54693, 54696, 54698.